Alert archive / Arizona / Special Weather Statements in 2017
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 12, 2017, 12:21 PM MST for Cochise County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 12:21 PM MST (19:21 UTC)
- Expired
- Jul 12, 2017, 1:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 99 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWUS85 KTWC 121921 SPSTWC Special Weather Statement National Weather Service Tucson AZ 1221 PM MST WED JUL 12 2017 AZZ508-512-122000- Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 1221 PM MST WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY UNTIL 100 PM MST... At 1219 PM MST, Doppler radar was tracking a strong thunderstorm 4 miles east of Elfrida, moving west at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Elfrida and McNeal. LAT...LON 3175 10952 3157 10955 3157 10978 3180 10969 TIME...MOT...LOC 1919Z 099DEG 10KT 3168 10963 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 12, 9:55 AM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 12, 9:55 AM MST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 955 AM MST Wed Jul 12 2017 .SYNOPSIS...Expect scattered mainly afternoon and evening thunderstorms into the middle of next week. Some thunderstorms will produce locally heavy rainfall. Daily high temperatures will mostly be close to seasonal normals. && .DISCUSSION...The showers that occurred across the southern parts of Cochise county earlier this morning have all pushed south into Sonora. The 500 mb chart this morning showed two upper high centers, one over SW AZ and the other over nrn NM. And its wet out there with precipitable water values in the 1.40" to 1.75" range. The Tucson sounding did show a pretty good inversion above 500 mb which hopefully will be eroded by this afternoon. Overall, after a convective down Tuesday, conditions have recovered for an active afternoon and evening across SE AZ. Steering flow out of the NE decent enough to move storms off the higher terrain. Main threat from storms today will be heavy rain and localized severe wind gusts. && .AVIATION...Valid thru 13/18Z. Scattered -TSRA/-SHRA will be developing mainly from KTUS vicinity east and south this afternoon and evening. Brief gusts near 45 kts with the strongest TSRA. Otherwise, VFR conditions with surface wind variable in direction less than 12 kts this morning, then swly to nwly 8-18 kts and gusts to 25 kts this afternoon and early this evening before dropping to 12 kts or less overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered mainly afternoon and evening thunderstorms will prevail into the middle of next week. Expect brief strong, gusty and erratic winds due to thunderstorm outflows. Otherwise, 20- foot winds will generally be terrain driven at less than 15 mph. Occasional gusts will occur during the afternoon hours due to daytime heating. High temperatures will be close to seasonal normals this week and increased moisture will result in moderate relative humidity levels. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 12, 12:21 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 1221 PM MST WED JUL 12 2017 AZZ508-512-122000- Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 1221 PM MST WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY UNTIL 100 PM MST... At 1219 PM MST, Doppler radar was tracking a strong thunderstorm 4 miles east of Elfrida, moving west at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Elfrida and McNeal. LAT...LON 3175 10952 3157 10955 3157 10978 3180 10969 TIME...MOT...LOC 1919Z 099DEG 10KT 3168 10963
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:27 PM MST | Special Weather Statement | TWC | Santa Cruz | 33 min |
| Jul 12, 2:10 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 35 min |
| Jul 12, 2:44 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 12, 3:33 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Jul 12, 4:18 PM MST | Special Weather Statement | TWC | Graham | 57 min |
Nearby
Special Weather Statements in Arizona, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.